Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 6, NWS Tulsa, OK

May 25, 1994Delaware County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 25, 1994, 7:54 PM CDT for Delaware County, Oklahoma. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 25, 1994, 7:54 PM CDT (00:54 UTC)
Expired
May 25, 1994, 10:00 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Delaware County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 260054
FFWTUL
OKC041-260300-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT WED MAY 25 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHEASTERN DELAWARE COUNTY
 
AT 750 PM...RADAR ESTIMATES UP TO 3 INCHES OF RAIN HAS FALLEN DURING THE
PAST HOUR IN EXTREME SOUTHEAST DELAWARE COUNTY. PEOPLE IN THE WEST
SILOAM SPRINGS AREA SHOULD BE READY FOR FLOODING OF LOW LYING AREAS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:40 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, May 25, 3:40 PM CDT, 4 hours 14 minutes before
FPUS3 KTUL 252040

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT WED MAY 25 1994

THE NEXT 18 HOURS WILL PROBABLY BE THE LAST GOOD CHANCE OF RAIN AT TUL
THIS MONTH...WILL IT BE THE DRIEST MAY ON RECORD???

NGM AND AVN BOTH AGREE THAT NOTHING MAJOR WILL HAPPEN IN ERN OK FOR THE
NEXT SEVERAL HOURS...AND CURRENT RADAR AND ADAP GRAPHICS SEEM TO
CONCUR. A FEW AIRMASS STORMS HAVE FIRED IN THE FAVORED TERRAIN OF
EXTREME ERN OK AND NW AR BUT SHOULD DIMINISH WITH THE LOSS OF DAYTIME
HEATING. WEAK FRONT IN THE AREA REMAINS VERY DIFFUSE AND APPEARS TO BE
JUST SOUTH OF THE KS/OK BORDER ATTM. LITTLE OR NO LOW LEVEL CONVERGENCE
CAN BE FOUND NEAR THE FRONT TO HELP TRIGGER CONVECTION HOWEVER.

WEATHER WILL BECOME MORE ACTIVE LATER TONIGHT ACROSS ERN OK AS A MUCH
STRONGER COLD FRONT CURRENTLY ACROSS SE NEBRASKA APPROACHES THE AREA
AND AN UPPER LEVEL IMPULSE APPROACHES FROM THE WEST. STRONG TO SEVERE
TSTMS MAY MOVE INTO NE OK AFTER MIDNIGHT AND STORMS WILL ALSO LIKELY
EITHER DEVELOP OR MOVE INTO SE OK.

FRONT SHOULD BE SOUTH OF TULSA BY MORNING AND WILL MOVE INTO FAR SE OK
BY THURSDAY EVENING AND OUT OF THE AREA THURSDAY NIGHT. UPPER SYSTEM
WILL TRACK EAST FROM AZ INTO TX BY FRIDAY MORNING WHICH WILL CONTINUE
TO RESULT IN SHOWERS AND TSTMS IN SE OK WHERE OVERRUNNING WILL BE
MAXIMIZED. NOT TOO EXCITED ABOUT PRECIP CHANCES IN NE OK AFTER ABOUT
MID MORNING THURSDAY AS DEEPER NORTHERLY WIND FLOW WILL PENETRATE INTO
THAT AREA AND LIMIT OVERRUNNING. WILL DROP ALL PRECIP AFTER THURSDAY
NORTH OF TULSA AND ONLY GO WITH 20% POPS THURSDAY NIGHT AND FRIDAY AT
TULSA BUT AM AFRAID THIS IS ONLY WISHFUL THINKING...IF IT DOES NOT RAIN
IN THE NEXT 18 HOURS...IT PROBABLY WILL NOT RAIN AGAIN IN MAY.

WILL KEEP MAX TEMPS WITHIN A FEW DEGREES OF GUIDANCE THE NEXT TWO DAYS
ONLY BECAUSE THE SUN MAY COME OUT IN NE OK BUT WILL UNDERCUT THE NGM
MOS MINS. WILL ALSO GO BELOW THE NGM MOS POPS IN NE OK AFTER TONIGHT.

TUL 59/74/55/73/56  5322    MLC 65/76/59/75/59  7654
BVO 57/74/52/73/53  4211    IDB 65/84/62/78/60  6765

.TUL...NONE.

PLATE

:666M"3#FXUS
tJFPUS"
JFQUS
L3#FXUS>
K#FXUS
H#FXUS
0H_FZUS
,NLvFPUSD
LZFEAKr
JX#FPUS@
I%#FXCN
HN+{FPUSn
JFQUS
NFXUS
	O#FXUS
,IFTCNN
JgFQUS
K*{FXUS8
HNORTJFPUS|

In the hours before

Special weather statement, May 25, 6:34 PM CDT, 1 hour 20 minutes before
OKC041-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM NEAR WEST SILOAM SPRINGS...

AT 630 PM...A STRONG THUNDERSTORM HAD INTENSIFIED NEAR WEST SILOAM
SPRINGS NEAR THE ARKANSAS BORDER.  THIS STORM MAY PRODUCE HAIL AND BRIEF
TORRENTIAL RAINFALL.  THE STORM IS DRIFTING SLOWLY EAST SOUTHEAST.

PEOPLE IN THE COLCORD AND WEST SILOAM SPRINGS AREA SHOULD BE ALERT IN
CASE THIS STORM CONTINUES TO INTENSIFY.
Special weather statement, May 25, 6:34 PM CDT, 1 hour 20 minutes before
OKC041-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM NEAR WEST SILOAM SPRINGS...

AT 630 PM...A STRONG THUNDERSTORM HAD INTENSIFIED NEAR WEST SILOAM
SPRINGS NEAR THE ARKANSAS BORDER.  THIS STORM MAY PRODUCE HAIL AND BRIEF
TORRENTIAL RAINFALL.  THE STORM IS DRIFTING SLOWLY EAST SOUTHEAST.

PEOPLE IN THE COLCORD AND WEST SILOAM SPRINGS AREA SHOULD BE ALERT IN
CASE THIS STORM CONTINUES TO INTENSIFY.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
May 25, 8:26 PM CDTSevere Thunderstorm WarningTSATulsa49 min
May 25, 9:12 PM CDTSevere Thunderstorm WarningTSARogers48 min
May 25, 9:52 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner53 min
May 25, 9:59 PM CDTFlash Flood WarningTSARogers3 hr
May 25, 10:01 PM CDTSevere Thunderstorm WarningTSARogers44 min
May 25, 10:15 PM CDTFlash Flood WarningTSATulsa, Wagoner3 hr
May 25, 11:09 PM CDTFlash Flood WarningTSAOsage3 hr
May 25, 11:22 PM CDTFlash Flood WarningTSATulsa3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.